Check the Conference program below · Get your ticket before it's too late

#OpenBelgium22 on 29 April 2022

Open Belgium is an annual community event, where we make Belgian knowledge open, usable, useful and used.

Join us to discuss the future of Open, Privacy and Trust in Belgium in 2022 - live at “De Krook” in Ghent.

Conference Program

Attend OpenBelgium22

Plenary Sessions


De Blauwe Vogel (-1)

09:30 - 10:00

Registration & Welcome coffee

10:00 - 11:30

Master of Ceremony
Welcome (15min)

Bart Rosseau | Head of data & Information, Stad Gent

Opening: The importance and state of global open data (30min)

Renata Avilá | CEO Open Knowledge International

MyData for a fair, sustainable, and prosperous society (30min)

Viivi Lähteenoja | Chair MyData Global

Coffee break (15min)

11:30 - 13:00

Privacy-friendly open source authentication & signing with IRMA (30min)

Prof. Bart Jacobs | Professor of Security, Privacy and Identity

Solid: Your data, your choice. (30min)

Prof. Ruben Verborgh | Professor of Decentralized Web technology

Building a crowd you can trust with Visit Flanders and OpenStreetMap (30min)

Jos Pyck | Project Manager Pin je punt, Toerisme Vlaanderen

13:00 - 14:00

Lunch & networking break (60min)

Side aisle Krookcafé (0)

Afternoon Workshops
and keynotes


De Laatkomer (+1)

14:00 - 14:30

Prepare to code, Open brainstorm session (30min)

Bart Hanssens | Data.gov.be maintainer, FPS BOSA DG DT

14:30 - 15:00

Crowdsourcing data with
Pin je Punt and MapComplete (30min)

Pieter Vander Vennet | Lead developer MapComplete

15:00 - 15:30

Building trust in government information by building a constellation of linked open data sources (30min)

Veronique Volders | Digital Solution Manager, Flemish Agency for Home Affairs

15:30 - 16:30

Open Science strenghtens research in society more than ever? (30min)

Inge Van Nieuwerburgh | Open Science expert, Ghent University Library

Open Science Data Publishing with RO-Crate and git (30min)

Marc Portier | Open Science Team Lead, VLIZ vzw

OpenStreetMap Track


De Blauwe Vogel - OSM booth (-1)

15:00 - 15:15

Hiking.osm.be, a new paper maps offer based on OpenStreetMap (15min)

Julien Minet | Developer & cartographer,Champs-Libres.coop

15:15 - 15:30

OpenStreetMap goes professional (15min)

Joost Schouppe | OpenStreetMap Belgium

15:30 - 15:45

Creating open streetlevel imagery (15min)

Joost Schouppe | OpenStreetMap Belgium

15:45 - 16:00

Better data for all by combining OpenStreetMap and government data management: Road Completion (15min)

Seppe Santens | OpenStreetMap Belgium

Afternoon Demos


De Blauwe Vogel (-1)

14:00 - 17:00

Open Data Bike Ride: Collections of Ghent

Pieter-Jan Pauwels

Personal data mining, privacy and consent: Challenges and opportunities in a world of decentralized personal data stores

Philippe Duchesne | Technical Lead at Datavillage

European Data Protection Supervisor and FOSS - Demo the website evidence collector

Dr. Robert Riemann | Technology and Privacy Officer, European Data Protection Supervisor

Kennismarkt Kenniscentrum Data & Maatschappij

Pieter Duysburgh | Operational Lead Kenniscentrum

14:00 - 15:00

The current state of the LBLOD eco-system (60min)

Veronique Volders | Digital Solution Manager at Agentschap Binnenlands Bestuur

15:00 - 16:00

Unite for democracy - Tailormade notifications from your local government with lokaalbeslist.be (60min)

Aad Versteden | Co-founder of redpencil.io and acting CEO of redpencil.io and ipfs-search.com.

16:00 - 17:00

Patrimonial Documentation' opendata ambitions (60min)

Benoît Fricheteau | Metadata expert, FDS Finance

Afternoon debates
and discussions


De Blauwe Vogel (-1)

14:00 - 15:00

"Asking ourselves the right questions on Open Privacy and Trust - a facilitated debate with our keynote speakers and the community " Starting form question from the audience, this pannel discussion with the keynote speakers will evolve to an open, structured debate around Open Privacy and Trust in which everyone can participate equally.

Manuel Claeys Bouuaert

16:00 - 17:00

"How do we go forward with Open Privacy and Trust? - a facilitated debate"

Manuel Claeys Bouuaert

We can’t wait to connect live again during our next event and feel the energy. If you can’t make it, we will live-stream our talks.

Speakers

Get my ticket
Bart Rosseau

Bart Rosseau

Chief Data Officer at Stad Gent

Renata Ávila

Renata Ávila

CEO Open Knowledge Foundation

Viivi Lähteenoja

Viivi Lähteenoja

Chair MyData Global

Bart Jacobs

Bart Jacobs

Professor of Security, Privacy and Identity

Ruben Verborgh

Ruben Verborgh

Professor of Decentralized Web technology

Jos Pyck

Jos Pyck

Project Manager for Pin je punt at Toerisme Vlaanderen

Veronique Volders

Veronique Volders

Digital Solution Manager at Agentschap Binnenlands Bestuur

Pieter-Jan Pauwels

Pieter-Jan Pauwels

Innovation Lead at District09

Jeroen Budts

Jeroen Budts

Open Source consultant Inuits & Dev lead Collections of Ghent

Pieter Vander Vennet

Pieter Vander Vennet

Lead developer for MapComplete

Joost Schouppe

Joost Schouppe

OpenStreetMap Belgium

Julien Minet

Julien Minet

OpenStreetMap Belgium

Seppe Santens

Seppe Santens

OpenStreetMap Belgium

Bart Hanssens

Bart Hanssens

FOD/SPF BOSA

Marc Portier

Marc Portier

Open Science Team Lead, VLIZ

Inge Van Nieuwerburgh

Inge Van Nieuwerburgh

Open Science expert, Ghent University

Philippe Duchesne

Philippe Duchesne

Technical Lead, Datavillage

Dr. Robert Riemann

Dr. Robert Riemann

Technology and Privacy Officer, European Data Protection Supervisor

Rob Heyman

Rob Heyman

Coordinator, Knowledge Centre Data & Society

Gwen Franck

Gwen Franck

Communications and Events lead, Knowledge Centre Data & Society

Niels Vandekeybus

Niels Vandekeybus

Web Architect at redpencil.io

Robbe Van Herck

Robbe Van Herck

Student Ghent University, redpencil.io

Manuel Claeys Bouuaert

Manuel Claeys Bouuaert

Facilitator and freelance data-scientist

Previous editions

2018 2019 2020 2021

Partners

Partner up